Alert archive / South Carolina / Heat Advisories in 2007
Heat Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this heat advisory at Aug 8, 2007, 3:17 PM EDT for Fairfield County, McCormick County, Newberry County, South Carolina; Lincoln County, Georgia. It took effect at Aug 9, 2007, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 3:17 PM EDT (19:17 UTC)
- In effect from
- Aug 9, 2007, 11:00 AM EDT
- Expired
- Aug 9, 2007, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
Counties Lincoln County, GA, Fairfield County, SC, McCormick County, SC, Newberry County, SC
The radar
The Columbia radar (KCAE), 71 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2384 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this heat advisory went out at Aug 8, 3:11 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 8, 3:11 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EDT WED AUG 8 2007
.SYNOPSIS...
TEMPERATURES AT OR NEAR RECORD HIGHS TODAY THROUGH FRIDAY. A MID
AND UPPER LEVEL RIDGE OVER THE SOUTHEASTERN STATES WILL SLOWLY
MOVE WEST THURSDAY THROUGH SATURDAY. AN UPPER TROUGH WILL DEVELOP
OVER THE EAST COAST FOR THE WEEKEND. A COOL FRONT IS EXPECTED TO
CROSS THE REGION THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
TODAYS RECORD HIGH FOR CAE HAS BEEN SURPASSED. UPPER LEVEL RIDGE
WILL HOLD OVER THE REGION OVERNIGHT. WARM TEMPERATURES ALOFT WILL LIMIT
CONVECTION. ISOLATED SHOWERS/TSTMS POSSIBLE THIS AFTERNOON INTO
THE EVENING. WILL SEE ANOTHER NIGHT OF VERY WARM TEMPERATURES IN
THE MID 70S TO NEAR 80S.
RECORD HIGHS TODAY ARE: CAE: 102
AGS: 102
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AT OR NEAR RECORD HIGHS ALONG WITH DANGEROUS HEAT WILL CONTINUE.
MODELS SHOW THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WESTWARD. BROAD
SURFACE TROUGH LINGERS OVER THE CAROLINAS. MID LEVEL CAP WILL
LIMIT CONVECTION. WILL KEEP ISOLATED AFTERNOON THUNDERSTORMS
THURSDAY AND FRIDAY. HEAT INDEX VALUES 100-115 FOR MUCH OF THE
MIDLANDS AND 105-110 FOR THE EXTREME NORTHERN AND WESTERN PORTION
OF THE FORECAST AREA. WILL ISSUE ANOTHER EXCESSIVE HEAT WARNING
FOR MOST OF THE AREA THURSDAY AFTERNOON. ALTHOUGH EXPECT HEAT
INDEX ABOUT THE SAME FOR FRIDAY...WILL HOLD OFF ISSUANCE OF ANY
HEAT ADVISORY/WARNING PRODUCTS. HIGHS IN THE 100 TO 105 RANGE AND
LOW IN THE MID 70S TO AROUND 80.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MID AND UPPER LEVEL RIDGE WEST OF THE MS RIVER VALLEY WITH TROUGH
ALONG THE EAST COAST. MEDIUM RANGE MODELS STILL TRYING TO PUSH A
FRONTAL BOUNDARY SOUTH ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY
NIGHT. STILL LOOKS LIKE TEMPS WILL RETURN TO NORMAL FOR THE
PERIOD. HIGHS IN THE LOW/MID 90S AND LOWS IN THE LOW/MID 70S.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LITTLE CHANGE. MVFR VSBYS IN FOG/HAZE DURING THE LATE NIGHT AND
MORNING HOURS...POSSIBLE IFR VSBYS IN FOG PRONE AGS/OGB AROUND
SUNRISE. OTHERWISE...VFR EXPECTED...WITH SCT DIURNAL CU AND
ISOLATED AFTERNOON SHOWERS OR A POSSIBLE THUNDERSTORM THROUGH
SATURDAY.
AVIATION OUTLOOK
NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED.
&&
.CLIMATE...
RECORD HIGHS ARE: 08/09 THU 08/10 FRI 08/11 SAT
CAE: 100/1951 103/1900 101/1977
AGS: 102/1878 100/1987 102/1956
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR SCZ016-
022-025>031-035>038-041.
EXCESSIVE HEAT WARNING FROM 12 PM TO 7 PM EDT THURSDAY FOR
SCZ016-022-025>031-035>038-041.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-018-020-
021.
HEAT ADVISORY FROM 12 PM TO 7 PM EDT THURSDAY FOR SCZ015-018-
020-021.
GA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
GAZ063>065-077.
EXCESSIVE HEAT WARNING FROM 12 PM TO 7 PM EDT THURSDAY FOR
GAZ063>065-077.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040.
HEAT ADVISORY FROM 12 PM TO 7 PM EDT THURSDAY FOR GAZ040.
&&
SYNOPSIS...10
NEAR TERM...10
SHORT TERM...10
LONG TERM...10
AVIATION...2
CLIMATE...10Hazardous weather outlook, Aug 8, 5:02 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 502 AM EDT WED AUG 8 2007 GAZ063>065-077-SCZ016-022-025>031-035>038-041-090915- MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- 502 AM EDT WED AUG 8 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXPECT AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 110 TO 114. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT WEATHER WILL CONTINUE AT LEAST THROUGH FRIDAY...WITH AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 105 TO 110. HEAT ADVISORIES OR EXCESSIVE HEAT WARNINGS MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ040-SCZ015-018-020-021-090915- LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD- 502 AM EDT WED AUG 8 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXPECT AFTERNOON AND EARLY EVENING HEAT INDEX VALUES OF 105 TO 110. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT WEATHER WILL CONTINUE AT LEAST THROUGH FRIDAY...WITH AFTERNOON AND EARLY EVENING HEAT INDEX VALUES 105 TO 110. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:17 PM EDT | Excessive Heat Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 7 more | 28 hr |
| Aug 8, 7:37 PM EDT | Air Stagnation Advisory | CAE | Aiken, Barnwell, Edgefield, McCormick | 25 hr |
Nearby
Heat Advisories in South Carolina, 2007Heat Advisories in Georgia, 2007Every heat advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.